Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On $J$-convexity and some ergodic super-properties of Banach spaces


Authors: Antoine Brunel and Louis Sucheston
Journal: Trans. Amer. Math. Soc. 204 (1975), 79-90
MSC: Primary 46B05
DOI: https://doi.org/10.1090/S0002-9947-1975-0380361-2
MathSciNet review: 0380361
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given two Banach spaces $F||$ and $X|| ||$, write $F{\text { fr }}X{\text { iff}}$ for each finite-dimensional subspace $F’$ of $F$ and each number $\varepsilon > 0$, there is an isomorphism $V$ of $F’$ into $X$ such that $||x| - ||Vx||| \leq \varepsilon$ for each $x$ in the unit ball of $F’$. Given a property ${\mathbf {P}}$ of Banach spaces, $X$ is called super-${\mathbf {P}}{\text { iff }}F{\text { fr }}X$ implies $F$ is ${\mathbf {P}}$. Ergodicity and stability were defined in our articles On $B$-convex Banach spaces, Math. Systems Theory 7 (1974), 294-299, and C. R. Acad. Sci. Paris Ser. A 275 (1972), 993, where it is shown that super-ergodicity and super-stability are equivalent to super-reflexivity introduced by R. C. James [Canad. J. Math. 24 (1972), 896-904]. $Q$-ergodicity is defined, and it is proved that super-$Q$-ergodicity is another property equivalent with super-reflexivity. A new proof is given of the theorem that $J$-spaces are reflexive [Schaffer-Sundaresan, Math. Ann. 184 (1970), 163-168]. It is shown that if a Banach space $X$ is $B$-convex, then each bounded sequence in $X$ contains a subsequence $({y_n})$ such that the Cesàro averages of ${( - 1)^i}{y_i}$ converge to zero.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46B05

Retrieve articles in all journals with MSC: 46B05


Additional Information

Keywords: Super-properties, <IMG WIDTH="19" HEIGHT="20" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$J$">-convexity, <IMG WIDTH="22" HEIGHT="20" ALIGN="BOTTOM" BORDER="0" SRC="images/img2.gif" ALT="$B$">-convexity, ergodic, reflexive, Banach-Saks
Article copyright: © Copyright 1975 American Mathematical Society